• Previous Article
    Automorphism group and twisted modules of the twisted Heisenberg-Virasoro vertex operator algebra
  • ERA Home
  • This Issue
  • Next Article
    $ C^* $-algebras associated with asymptotic equivalence relations defined by hyperbolic toral automorphisms
September  2021, 29(4): 2657-2671. doi: 10.3934/era.2021007

Telescoping method, summation formulas, and inversion pairs

School of Mathematics, Tianjin University, Tianjin 300350, China

* Corresponding author

Received  May 2020 Revised  November 2020 Published  September 2021 Early access  January 2021

Based on Gosper's algorithm, we present an approach to the telescoping of general sequences. Along this approach, we propose a summation formula and a bibasic extension of Ma's inversion formula. From the formulas, we are able to derive several hypergeometric and elliptic hypergeometric identities.

Citation: Qing-Hu Hou, Yarong Wei. Telescoping method, summation formulas, and inversion pairs. Electronic Research Archive, 2021, 29 (4) : 2657-2671. doi: 10.3934/era.2021007
References:
[1]

A. Bauer and M. Petkovšek, Multibasic and mixed hypergeometric Gosper-type algorithms, J. Symbolic Comput., 28 (1999), 711-736.  doi: 10.1006/jsco.1999.0321.  Google Scholar

[2]

G. Bhatnagar and S. C. Milne, Generalized bibasic hypergeometric series and their $$ \rm U $(n)$ extensions, Adv. Math., 131 (1997), 188-252.  doi: 10.1006/aima.1997.1659.  Google Scholar

[3]

D. M. Bressoud, A matrix inverse, Proc. Amer. Math. Soc., 88 (1983), 446-448.  doi: 10.1090/S0002-9939-1983-0699411-9.  Google Scholar

[4]

F. Chyzak, An extension of Zeilberger's fast algorithm to general holonomic functions, Discrete Math., 217 (2000), 115-134.  doi: 10.1016/S0012-365X(99)00259-9.  Google Scholar

[5]

G. Gasper, Summation, transformation, and expansion formulas for bibasic series, Trans. Amer. Math. Soc., 312 (1989), 257-277.  doi: 10.1090/S0002-9947-1989-0953537-0.  Google Scholar

[6]

G. Gasper and M. Rahman, Basic Hypergeometric Series, Second Ed., Cambridge University Press, Cambridge, 2004. doi: 10.1017/CBO9780511526251.  Google Scholar

[7]

R. W. Gosper Jr., Decision procedure for indefinite hypergeometric summation, Proc. Natl. Acad. Sci. USA, 75 (1978), 40-42.  doi: 10.1073/pnas.75.1.40.  Google Scholar

[8]

M. Karr, Summation in finite terms, J. Assoc. Comput. Mach., 28 (1981), 305-350.  doi: 10.1145/322248.322255.  Google Scholar

[9]

C. Krattenthaler, A new matrix inverse, Proc. Amer. Math. Soc., 124 (1996), 47-59.  doi: 10.1090/S0002-9939-96-03042-0.  Google Scholar

[10]

X. Ma, The $(f, g)$-inversion formula and its applications: The $(f, g)$-summation formula, Adv. in Appl. Math., 38 (2007), 227-257.  doi: 10.1016/j.aam.2005.06.006.  Google Scholar

[11]

P. Paule and C. Schneider, Towards a symbolic summation theory for unspecified sequences, In: Elliptic Integrals, Elliptic Functions and Modular Forms in Quantum Field Theory, 351–390, Texts Monogr. Symbol. Comput., Springer, Cham, 2019.  Google Scholar

[12]

M. Petkovšek, H. S. Wilf and D. Zeilberger, $A = B$, A K Peters, Ltd., Wellesley, MA, 1996.  Google Scholar

[13]

C. Schneider, Symbolic Summation in Difference Fields, Ph. D. thesis, J. Kepler University, 2001. Google Scholar

[14]

S. O. Warnaar, Summation and transformation formulas for elliptic hypergeometric series, Constr. Approx., 18 (2002), 479-502.  doi: 10.1007/s00365-002-0501-6.  Google Scholar

[15]

D. Zeilberger, The method of creative telescoping, J. Symbolic Comput., 11 (1991), 195-204.  doi: 10.1016/S0747-7171(08)80044-2.  Google Scholar

show all references

References:
[1]

A. Bauer and M. Petkovšek, Multibasic and mixed hypergeometric Gosper-type algorithms, J. Symbolic Comput., 28 (1999), 711-736.  doi: 10.1006/jsco.1999.0321.  Google Scholar

[2]

G. Bhatnagar and S. C. Milne, Generalized bibasic hypergeometric series and their $$ \rm U $(n)$ extensions, Adv. Math., 131 (1997), 188-252.  doi: 10.1006/aima.1997.1659.  Google Scholar

[3]

D. M. Bressoud, A matrix inverse, Proc. Amer. Math. Soc., 88 (1983), 446-448.  doi: 10.1090/S0002-9939-1983-0699411-9.  Google Scholar

[4]

F. Chyzak, An extension of Zeilberger's fast algorithm to general holonomic functions, Discrete Math., 217 (2000), 115-134.  doi: 10.1016/S0012-365X(99)00259-9.  Google Scholar

[5]

G. Gasper, Summation, transformation, and expansion formulas for bibasic series, Trans. Amer. Math. Soc., 312 (1989), 257-277.  doi: 10.1090/S0002-9947-1989-0953537-0.  Google Scholar

[6]

G. Gasper and M. Rahman, Basic Hypergeometric Series, Second Ed., Cambridge University Press, Cambridge, 2004. doi: 10.1017/CBO9780511526251.  Google Scholar

[7]

R. W. Gosper Jr., Decision procedure for indefinite hypergeometric summation, Proc. Natl. Acad. Sci. USA, 75 (1978), 40-42.  doi: 10.1073/pnas.75.1.40.  Google Scholar

[8]

M. Karr, Summation in finite terms, J. Assoc. Comput. Mach., 28 (1981), 305-350.  doi: 10.1145/322248.322255.  Google Scholar

[9]

C. Krattenthaler, A new matrix inverse, Proc. Amer. Math. Soc., 124 (1996), 47-59.  doi: 10.1090/S0002-9939-96-03042-0.  Google Scholar

[10]

X. Ma, The $(f, g)$-inversion formula and its applications: The $(f, g)$-summation formula, Adv. in Appl. Math., 38 (2007), 227-257.  doi: 10.1016/j.aam.2005.06.006.  Google Scholar

[11]

P. Paule and C. Schneider, Towards a symbolic summation theory for unspecified sequences, In: Elliptic Integrals, Elliptic Functions and Modular Forms in Quantum Field Theory, 351–390, Texts Monogr. Symbol. Comput., Springer, Cham, 2019.  Google Scholar

[12]

M. Petkovšek, H. S. Wilf and D. Zeilberger, $A = B$, A K Peters, Ltd., Wellesley, MA, 1996.  Google Scholar

[13]

C. Schneider, Symbolic Summation in Difference Fields, Ph. D. thesis, J. Kepler University, 2001. Google Scholar

[14]

S. O. Warnaar, Summation and transformation formulas for elliptic hypergeometric series, Constr. Approx., 18 (2002), 479-502.  doi: 10.1007/s00365-002-0501-6.  Google Scholar

[15]

D. Zeilberger, The method of creative telescoping, J. Symbolic Comput., 11 (1991), 195-204.  doi: 10.1016/S0747-7171(08)80044-2.  Google Scholar

[1]

Mehar Chand, Jyotindra C. Prajapati, Ebenezer Bonyah, Jatinder Kumar Bansal. Fractional calculus and applications of family of extended generalized Gauss hypergeometric functions. Discrete & Continuous Dynamical Systems - S, 2020, 13 (3) : 539-560. doi: 10.3934/dcdss.2020030

[2]

Armengol Gasull, Francesc Mañosas. Subseries and signed series. Communications on Pure & Applied Analysis, 2019, 18 (1) : 479-492. doi: 10.3934/cpaa.2019024

[3]

Cheng Peng, Zhaohui Tang, Weihua Gui, Qing Chen, Jing He. A bidirectional weighted boundary distance algorithm for time series similarity computation based on optimized sliding window size. Journal of Industrial & Management Optimization, 2021, 17 (1) : 205-220. doi: 10.3934/jimo.2019107

[4]

Nicolas Fournier. A recursive algorithm and a series expansion related to the homogeneous Boltzmann equation for hard potentials with angular cutoff. Kinetic & Related Models, 2019, 12 (3) : 483-505. doi: 10.3934/krm.2019020

[5]

Editorial Office. Retraction: Xiao-Qian Jiang and Lun-Chuan Zhang, Stock price fluctuation prediction method based on time series analysis. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 915-915. doi: 10.3934/dcdss.2019061

[6]

Ferenc A. Bartha, Hans Z. Munthe-Kaas. Computing of B-series by automatic differentiation. Discrete & Continuous Dynamical Systems, 2014, 34 (3) : 903-914. doi: 10.3934/dcds.2014.34.903

[7]

Nikita Kalinin, Mikhail Shkolnikov. Introduction to tropical series and wave dynamic on them. Discrete & Continuous Dynamical Systems, 2018, 38 (6) : 2827-2849. doi: 10.3934/dcds.2018120

[8]

Geir Bogfjellmo. Algebraic structure of aromatic B-series. Journal of Computational Dynamics, 2019, 6 (2) : 199-222. doi: 10.3934/jcd.2019010

[9]

Chuang Peng. Minimum degrees of polynomial models on time series. Conference Publications, 2005, 2005 (Special) : 720-729. doi: 10.3934/proc.2005.2005.720

[10]

Ruiqi Li, Yifan Chen, Xiang Zhao, Yanli Hu, Weidong Xiao. Time series based urban air quality predication. Big Data & Information Analytics, 2016, 1 (2&3) : 171-183. doi: 10.3934/bdia.2016003

[11]

Ricardo García López. A note on L-series and Hodge spectrum of polynomials. Electronic Research Announcements, 2009, 16: 56-62. doi: 10.3934/era.2009.16.56

[12]

G. Gentile, V. Mastropietro. Convergence of Lindstedt series for the non linear wave equation. Communications on Pure & Applied Analysis, 2004, 3 (3) : 509-514. doi: 10.3934/cpaa.2004.3.509

[13]

Y. T. Li, R. Wong. Integral and series representations of the dirac delta function. Communications on Pure & Applied Analysis, 2008, 7 (2) : 229-247. doi: 10.3934/cpaa.2008.7.229

[14]

Ghobad Barmalzan, Ali Akbar Hosseinzadeh, Narayanaswamy Balakrishnan. Stochastic comparisons of series-parallel and parallel-series systems with dependence between components and also of subsystems. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021101

[15]

Vassili Gelfreich, Carles Simó. High-precision computations of divergent asymptotic series and homoclinic phenomena. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 511-536. doi: 10.3934/dcdsb.2008.10.511

[16]

Mario Pulvirenti, Sergio Simonella, Anton Trushechkin. Microscopic solutions of the Boltzmann-Enskog equation in the series representation. Kinetic & Related Models, 2018, 11 (4) : 911-931. doi: 10.3934/krm.2018036

[17]

Michele V. Bartuccelli, G. Gentile, Kyriakos V. Georgiou. Kam theory, Lindstedt series and the stability of the upside-down pendulum. Discrete & Continuous Dynamical Systems, 2003, 9 (2) : 413-426. doi: 10.3934/dcds.2003.9.413

[18]

Philippe Chartier, Ander Murua, Jesús María Sanz-Serna. A formal series approach to averaging: Exponentially small error estimates. Discrete & Continuous Dynamical Systems, 2012, 32 (9) : 3009-3027. doi: 10.3934/dcds.2012.32.3009

[19]

Oktay Veliev. Spectral expansion series with parenthesis for the nonself-adjoint periodic differential operators. Communications on Pure & Applied Analysis, 2019, 18 (1) : 397-424. doi: 10.3934/cpaa.2019020

[20]

David W. Pravica, Michael J. Spurr. Unique summing of formal power series solutions to advanced and delayed differential equations. Conference Publications, 2005, 2005 (Special) : 730-737. doi: 10.3934/proc.2005.2005.730

2020 Impact Factor: 1.833

Article outline

[Back to Top]